Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 12, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 8, 2006, 8:20 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2006, 8:20 AM PDT (15:20 UTC)
- Expired
- Jul 8, 2006, 8:05 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 8, 2:00 AM PDT, 6 hours 20 minutes earlier.
Area forecast discussion, Jul 8, 2:00 AM PDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT SAT JUL 8 2006 CORRECTED WATCH/WARNING/ADVISORY LINE .SYNOPSIS...MONSOON MOISTURE WILL MAKE A RETURN TO NORTHERN NEVADA TODAY BRINGING A RISK OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEKEND. A DRIER WESTERLY FLOW WILL BEGIN TO MOVE INTO NORTHERN NEVADA MONDAY CONFINING THE THREAT OF THUNDERSTORM MAINLY TO CENTRAL NEVADA. BY WEDNESDAY THE THREAT OF THUNDERSTORMS WILL END AS THIS DRIER AIR MOVES INTO CENTRAL NEVADA. && SHORT TERM...SATELLITE PICS SHOW MONSOONAL MOISTURE WORKING ITS WAY NWD INTO CENTRAL AND NORTHERN NEVADA. MODELS SHOW BEST MOISTURE AND INSTABILITY WILL BE ACROSS CENTRAL NEVADA AND THE WRN PORTION OF NRN NEVADA. NOT ENOUGH MOISTURE HOWEVER TO GO HIGHER THAN ISOLATED COVERAGE. PW VALUES ARE FORECASTED TO BE AROUND 1/2 TO 2/3 INCH. THIS AGREES WELL WITH THE VALUES THE GOES SOUNDER IS SHOWING ADVECTING INTO THE REGION. SOUNDINGS SHOW THIS MOISTURE MAINLY CONFINED AROUND THE 550-500 MB LEVEL...SO MOST STORMS WILL BE DRY FOR FIRE WEATHER PURPOSES (LESS THAN 1/10 INCH). CURRENTLY A FIRE WEATHER WATCH FOR DRY LIGHTNING IS POSTED FOR THE WRN SECTIONS OF OUR FORECAST AREA WHERE THE BEST COVERAGE WILL BE...BUT CONFIDENCE IS NOT HIGH ENOUGH THAT COVERAGE WILL MET CRITERIA TO CONVERT THE FIRE WEATHER WATCH TO A RED FLAG WARNING...SO WILL CONTINUE WITH THE WATCH. NOT MUCH CHANGE IN THE PATTERN FOR SUNDAY AS MOISTURE REMAINS IN PLACE. CEC .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY NIGHT...SOME DIFFERENCES IN MEDIUM RANGE MODEL SOLUTIONS REGARDING PAC U/L TROUGH NEXT WEEK. 00Z ECMWF SHOWING MUCH DEEPER PACIFIC U/L TROUGH OFF THE COAST OF CALIF TUESDAY AND WEDNESDAY COMPARED TO PREV. RUNS WHILE 00Z GFS AND UKMET STILL SHOWING TROUGH SHEARING TO THE NORTH OF NV THROUGH MID NEXT WEEK...BUT STILL CLIPPING NRN NV. NOT EXPECTING MUCH IN THE WAY OF PRECIP WITH THIS TROUGH...BUT IF ECMWF VERIFIES...THEN TEMPS MAY BE UP TO 10 DEGS COOLER FOR THIS TIME OF THE YEAR WHEN/IF THE BASE OF THE TROUGH PUSHES ACROSS NRN NV. EITHER WAY...WITH INCREASING SWRLY FLOW ANY REMNANT LOW TO MIDLEVEL MONSOON MOISTURE WILL EXIT THE AREA RAPIDLY AS DRY AIR ENTERS THE REGION. CONTINUED LOWERING POPS THROUGH MIDWEEK...AND LOWERED TEMPS A FEW DEGREES THURSDAY. IF ECMWF SHOWS ANY CONSISTENCY WITH THIS COOLER SOLUTION...MAY NEED TO LOWER TEMPS ANOTHER 5 TO 10 DEGREES THURSDAY. FOR THE EXTENDED...MODELS IN BETTER AGREEMENT COMPARED TO MEDIUM RANGE...SHOWING STRONG 595 TO 598 DM FOUR CORNERS HIGH BUILDING ACROSS THE DESERT SOUTHWEST. HAVE NO REASON TO DISAGREE WITH THIS SOLUTION SINCE ITS TYPICAL FOR THIS TIME OF THE YEAR. THEREFORE... CONTINUED TRENDING POPS DOWN TO NEAR ZERO. ALSO INCREASED TEMPS INTO THE MID 90/S ACROSS MOST OF THE AREA BY NEXT WEEKEND. TRUDEL && .AVIATION...TAFS AND TWEBS COVER EXPECTED CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH ZONES 451..454...AND 457 FOR THIS AFTERNOON AND EVENING.
Hazardous weather outlook, Jul 8, 4:33 AM PDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 433 AM PDT SAT JUL 8 2006 NVZ013-030-036-037-082300- HUMBOLDT COUNTY-NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- 433 AM PDT SAT JUL 8 2006 .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. LITTLE IN THE WAY OF RAINFALL IS EXPECTED FROM MOST OF THESE STORMS SO THE POTENTIAL FOR DRY LIGHTNING IS HIGH. THEREFORE A FIRE WEATHER WATCH FOR DRY LIGHTNING IS IN EFFECT THIS AFTERNOON AND EVENING. PLEASE SEE PRODUCT RNORFWLKN OR WWUS85 KLKN FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CEC
Nearby
Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.